Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: soy cheese

Posted by Bobbiedobbs on September 24, 2002, at 20:11:46

In reply to Re: soy cheese Bobbiedobbs, posted by katie tkm on September 23, 2002, at 6:12:56

Katie: Dr. Shulman is very good about sending free copies of the reports, at least based on my experience. I sent him international postage to the USA in a return envelope, and he not only sent me the study but returned unused the postage.
The address is:
Kenneth I. Shulman MD, Dept. of Psychiatry, 2075 Bayview Ave., Toronto, Ontario, Canada M4N 3M5. Email is ken.shulman@swchsc.on.ca
The specific report with the soy tests is "Refining the MAOI Diet, Tyramine Content of Pizzas and Soy Products." It appeared in the Journal of Clinical Psychiatry in March of 1999 (Vol 60, p. 191-193).
The other article, which summarizes his colleagues' research on MAOIs to date, is "A Reevaluation of Dietary Restrictions for Irreversible MAOIs,", in a publication called Psychiatric Annals, June, 2001. I don't know whether this publication would be available in a library, even an academic one. That report gives tyramine content of various wines among other things. He believes (and I agree) that these medications will actually be a lot safer if people are given (and follow) scientifically-sound dietary restrictions rather than a whole panoply of dated, unduly restrictive prohibitions based an anecdotal evidence.
I should have realized that OZ was Australia. I thought you were being metaphorical. Well compared to our medical system Australia is OZ. I just paid a $50 copay for a month's supply of Parnate and that is WITH a decent health insurance policy. Unfortunately, there is no generic equivalent.
Hopefully the benefits of the Nardil will over a reasonable time outweigh the side effects for you. I'm taking Parnate and it definitely takes a bite out of me above a certain (30 mg) threshhold. Parnate and Nardil appear to act differently even though they are related. When I first began with Nardil it actually made me hypermanic. Anyway, hope that helps. Best wishes, Phil.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bobbiedobbs thread:75408
URL: http://www.dr-bob.org/babble/20020922/msgs/120983.html